| Model Number |
GMMT-540-MG |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic duodenal perforation case, in abdominal closure (muscle layer stitching), the junction between the needle and thread was weak and detached with just a touch, so it was not used in the surgical field.A new product was taken out and the surgery was performed, and the operation was completed without any problem.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9 (return date), g3, h3, h6.Correction: d4 (udi #).H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted five sutures and five needles.The needles were returned disengaged from the sutures.It was reported that the needle detached.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected unreported conditions: suture broken and damaged packaging.Visual inspection noted that the sutures were returned broken and degraded.Upon microscopic inspection of the needles, normal crimp and swage marks were noted.The needles' swages were filled with suture material, indicating the suture broke at the attachment point.The foil pouch was inspected with light assisted microscopy which revealed a breach on the front, lower right corner (next to the use by date).The perimeter and post sterility seal widths measured greater that 1/8 of an inch.The measurement was taken with a steel rule.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.